Alert archive / Virginia / Flash Flood Warnings in 1995
Flash Flood Warning 48, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 26, 1995, 8:23 PM EDT for Campbell County, Virginia. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1995, 8:23 PM EDT (00:23 UTC)
- Expired
- Jun 26, 1995, 10:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Campbell County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2693 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 270024 FFWRNK VAC031-270230- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 823 PM EDT MON JUN 26 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1030 PM EDT FOR THE FOLLOWING COUNTY... IN SOUTH CENTRAL VIRGINIA ...SOUTHERN CAMPBELL COUNTY AT 823 PM DOPPLER RADAR ESTIMATES OF RAINFALL INDICATED BETWEEN 1 AND 2 INCHES HAD FALLEN NEAR BROOKNEAL SINCE 715 PM. THE STORMS WERE MOVING SLOWLY TO THE NORTHEAST AND WILL CONTINUE TO DUMP HEAVY RAIN ACROSS THE WARNED AREA UNTIL AFTER 900 PM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO FALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. DD/RG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:12 PM EDT, 6 hours 11 minutes earlier.
Area forecast discussion, Jun 26, 2:12 PM EDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 210 PM EDT MON JUN 26 1995 SUGGESTIONS...FAIRLY HIGH POPS THIS EVE...GOING TO A CHC AFT MIDNIGHT. THEN THNK I WUD GO LIKELY AGAIN TMRW ESP IN THE AFTN. DISCUSSION... WORRYING ABOUT RADAR AND SUCH SO HVNT HAD AS MUCH TIME AS I WUD LIKE TO LK AT THNGS BUT IT'S NOT LKG TOO GD FOR US. GD CLRG COMING INTO EXTRM SW VA ATTM. ANY SVR TSTMS THAT DEVLOP BACK OVR TENN THIS AFTN SHUD HV PLENTY OF FUEL TO MOVE ON UP INTO OUR AREA LATER. WL HV TO WATCH WHAT HAPPENS AND CONSIDER ANOTHER FFA FOR THIS EVE/TNGT. UPR LOW SHIFTS EVER SO SLOWLY EAST FOR TMRW AND PUSHES A COLD FNT IN FM THE SW...IN THE MEANTIME BACKDOOR FNT PUSHES DOWN FM THE NE AND PUTS THE CRUNCH ON RNK CWA. GRIDDS SHOWG VERY IMPRESSIVE M,OISTR CONV ACRS THE AREA TMRW AS A RESULT. LI'S FM -4 TO -8 TMRW ALSO. DONT THNK WE WL SEE ANY COOL STABLE AIR MOVE INTO RNK CWA. FWC POPS LK OUTTA WACK. JDS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 11:21 PM EDT | Flash Flood Warning | RNK | Alleghany, Botetourt | 2 hr |
| Jun 27, 1:14 PM EDT | Flash Flood Warning | RNK | Buckingham | 3 hr |
| Jun 27, 4:56 PM EDT | Flash Flood Warning | RNK | Charles City | 2 hr |
| Jun 27, 5:43 PM EDT | Flash Flood Warning | RNK | Halifax | 2 hr |
| Jun 27, 6:04 PM EDT | Flash Flood Warning | RNK | Giles | 56 min |
| Jun 27, 6:04 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 56 min |
| Jun 27, 6:53 PM EDT | Flash Flood Warning | RNK | Giles | 97 min |
Nearby
Flash Flood Warnings in Virginia, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.